|starting HIV therapy (Brain-2)
Jun 7, 2001
Dear Dr. Feinberg, Thank you very much for your response. I did not realize this could be something as serious as encephalopathy. I will talk to my doctor about it at my next appointment. However, I will also take a couple of weeks of vacation to see whether the problems I have been experiencing are still there when I have absolutely no stress of any kind. If, upon my returnm, they persist, I will inform my doctor. The only question that I have now is about medication: my CD4 count has never been below 840 and viral load - above 3700, and I get my blood work done every 2-3 months. Is it really worth starting the meds with such good numbers? What about developing resistance if I start them now? Once again, many thanks for your time.
Response from Dr. Feinberg
Without symptoms or complications of HIV disease, there is no rush for you to start HIV therapy at this time if you're not ready to do it. You do not yet meet the US Public Health Service guidelines for treatment. That said, I personally believe that the right time to start HIV medicine is when the person is ready to do so and is committed to doing it right. If you take HIV combination therapy and successfully suppress your HIV viral load to below 50 copies, there is little chance of developing resistance-- that is, the effect of the drugs does not 'wear off'. If you are comfortable with waiting, that seems entirely reasonable to me.
fever of unknown origin
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.